Why does my BF have bad reactions to Natural sups?

Discuss herbal therapies, vitamins and minerals, bee stings, etc. here

Postby gibbledygook » Wed Mar 18, 2009 1:47 am

I would think it most unlikely that B12, which I've tried in high, moderate and low dose could be the cause of his tiredness. It sounds like a relapse which won't go away. I had a relapse after being on antibiotics for 2.75 years that lasted about 6 months even with a dose of steroids. I then had another dose of steroids at 6 months and started curcumin in high dose and the relapse finally died down. Have you tried inosine? I'm currently having a minor flare and am taking 6g of inosine a day but also curcumin and scutellaria.

I also have had bad reactions to herbs but not curcumin. The herbs which should be used in only very very modest quantities/not at all are the vasoconstrictive herbs which would include horsechestnut, butcher's broom and hesperidin. I've just completed about 3 weeks testing horsechestnut and butcher's broom in low and moderate dose and I'm afraid that over the last few days an old lesion has flared. I strongly suspect that this is due to these herbs' vasoconstrictive abilities. If we all have venous stenoses downstream (or is it upstream?!) of our lesions then vasoconstriction is probably a bad idea. I for one am off the horsechestnut and butcher's broom for a while now.

The other herbs which I've also had varying experiences with are the vasodilatory herbs ginkgo, salvia, quercetin and broccoli sprouts.
If we do have stenoses/narrowings in our veins which causes venous reflux and the development of lesions one might imagine that these herbs would be great but in my experince last year with these was that they aren't as good as they feel. When I took lots of salvia last year the burning in my leg vanished and my legs FELT great but when I tried walking it wasn't nearly as easy as I had imagined.

I have taken curcumin in extremely high dosages without any ill effect except on the bank balance. However I have been diagnosed by my Chinese herbal practitioner as having "blood stasis" MS which is entirely compatible with the Zamboni work on chronic venous insufficiency. Do you see a good herbal practitioner?
3 years antibiotics, 06/09 bilateral jug stents at C1, 05/11 ballooning of both jug valves, 07/12 stenting of renal vein, azygos & jug valve ballooning,
User avatar
gibbledygook
Family Elder
 
Posts: 1412
Joined: Mon Feb 14, 2005 4:00 pm
Location: London

Advertisement

Postby Vanilla » Wed Mar 18, 2009 9:54 am

Hi folks. No, we do not see an alternative practitioner right now - trying to do it ourselves due to lack of funds.

Okay - so today he took absolutely no B12 and his energy returned and he is not drowsy anymore. This is so frustrating!!!! Every time we think we find something that works, a few days later he starts getting worse.

I think we will start with getting his B12 levels tested again and then introduce teeny doses...

Thanks for all your info, everyone!
User avatar
Vanilla
Newbie
 
Posts: 8
Joined: Sat Mar 14, 2009 4:00 pm

Postby gibbledygook » Wed Mar 18, 2009 10:38 am

How much b12 is he taking?
3 years antibiotics, 06/09 bilateral jug stents at C1, 05/11 ballooning of both jug valves, 07/12 stenting of renal vein, azygos & jug valve ballooning,
User avatar
gibbledygook
Family Elder
 
Posts: 1412
Joined: Mon Feb 14, 2005 4:00 pm
Location: London

Postby cheerleader » Wed Mar 18, 2009 10:42 am

Vanilla-

We've learned thru 2 years of trial and error, back and forth, that it's almost impossible to judge reactions and how you feel when dealing with MS and supplements. Because of the nature of MS, some days are just better than others, for no rhyme or reason.

Your boyfriend's fatigue is not related to his B12 supplements. It's his MS. Fatigue is the most debilating part of MS my husband has and his B12 levels are super. After his first flare, he used to fall asleep just sitting, talking to me. He had a car accident when he fell asleep at the wheel. He now takes daily provigil and quercetin and EGCG supplements to aid his energy and is much better.

That said, the best thing to do is put together a supplement and nutritional program that addresses any imbalances you find on blood tests. Have B12, D, uric acid, minerals and hormones tested regularly with his comprehensive blood tests. Then you can see if the supplements are having an effect. Overall, you should see a halting or slowing of progression. ( The program I put together for my hubby is highlighted in blue below...click on the link and you'll get to a hosting page with my paper for free.)

Keep researching, eat healthy and fresh, keep him moving any ways he can, keep laughing and finding joy.
wishing you answers-
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5021
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby jimmylegs » Wed Mar 18, 2009 10:47 am

hey there v, couple more thoughts about it, besides g's how much:

if the bf's body can't process oral b12 intake properly, it can drive up his homocysteine level which could be causing the tiredness.

the deficiency of b12 is still going to cause problems though, but it's harder to resolve the issue with oral b12.

see if he can ask for a homocysteine test, methylmalonic acid, and parietal cell antibody test.

sorry if you told me already - but is the current supplement a pill that he swallows, or is it one that he puts under his tongue and dissolves it there?

here's a bunch more info:
http://www.fpnotebook.com/Hemeonc/Anemi ... Dfcncy.htm

HTH
JL
jimmylegs
Volunteer Moderator
 
Posts: 8953
Joined: Sat Mar 11, 2006 4:00 pm

Postby Vanilla » Wed Mar 18, 2009 11:12 am

jimmylegs wrote:hey there v, couple more thoughts about it, besides g's how much:

if the bf's body can't process oral b12 intake properly, it can drive up his homocysteine level which could be causing the tiredness.



Bingo - Jimmylegs - I think you've nailed it. This is the clue I was waiting for. Because he stopped the supplement and he is feeling less tired today. But I know he is still deficient. So I think he just needs to take less of the B12 and that will keep the homosyteine levels better too. Thank-you.


the deficiency of b12 is still going to cause problems though, but it's harder to resolve the issue with oral b12.

see if he can ask for a homocysteine test, methylmalonic acid, and parietal cell antibody test.

sorry if you told me already - but is the current supplement a pill that he swallows, or is it one that he puts under his tongue and dissolves it there?
HTH
JL


It is a sublingual supplement, it has about 800 mcg of B12 and 15 mg of Coenzyme Q10 (plus very, very small amounts of B complex in it...) He was taking 2 per day.
Thx.
User avatar
Vanilla
Newbie
 
Posts: 8
Joined: Sat Mar 14, 2009 4:00 pm

Postby jimmylegs » Wed Mar 18, 2009 11:34 am

could be time to look into monthly b12 injections so that the deficiency gets addressed, but GI pathway is avoided including the whole homocysteine dynamic.
are you going to be able to do any tests for homocysteine mma and pca?
JL
jimmylegs
Volunteer Moderator
 
Posts: 8953
Joined: Sat Mar 11, 2006 4:00 pm

Postby jimmylegs » Wed Mar 18, 2009 12:03 pm

yes... i think if he was b12 deficient long before ms diagnosis or prednisone, [if], then that does seem to point to a positive pca test. which would mean supplementing would be driving up the homocysteine..
but without the test it's pretty much just thinking out loud..
jimmylegs
Volunteer Moderator
 
Posts: 8953
Joined: Sat Mar 11, 2006 4:00 pm

Postby jimmylegs » Wed Mar 18, 2009 12:05 pm

also.. elevated homocysteine is not just about feeling tired, it can have serious consequences.
testing would be very wise.
jimmylegs
Volunteer Moderator
 
Posts: 8953
Joined: Sat Mar 11, 2006 4:00 pm

Previous

Return to Natural Approach

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service